i am a 26 year old man, very high cholesterol, have had a lot of stress the past month and am prescribed Tramadol for back pain. the other day i took 250mg of Tramadol via pill, 3 hours later i ate 200mg more, so 450mg in all. about an hour later i had 2 seizures and was taken to the E.R. Doctors said it was grand mal seizure, they did not know i was taking Tramadol. i was embarrassed that it may be a possible overdose. i know that in the past my body has not had problems taking so much dosage of tramadol and also am aware that does not mean i am not susceptible to overdose. this was the first time i have ever had a seizure, no seizure history. could this have been a tramadol overdose or seizure brought on by a lot of stress? i made appointment with my doctor next week but right now he is on vacation. if this is a tramadol O.D. then what is the safe recommended dose? i'm sure 450 mg is way too much, even if it is spread out between 5 hrs.
Hi There Bud,
I am ER physician and I stumbled accoss your question b/c I'm sure that seizure scared you to some degree! 450mg of Tramadol is not recommended! Moreover, it's so important to tell the Dr.'s who are treating you everything or else you limiting them on getting you better, quicker! Lastly, have you tried Norco, Lortab or a Schedule III or even Schedule II narcotic pain medicine for your back? If you haven't, give me a list of your sympoms and I can get you a Dr. depending on where you live! Take care of yourself!
I'm a psychiatrist, therefore I am quite familiar with seizures. Your seizure was almost certainly caused by the tramadol. Taking nine tablets over only a three hour time period is a very large dose. In general, patients should limit their tramadol to tabs po, q6h, iii, prn. You should not take more than 300mg/day, and less if you are on a SSRI or SSNI for depression.
Most males are still quite stupid at 26. Grow up. You're too old to be trying to get high.
I take tramadol. I cannot understand what the euphoria is all about. I do not find it to be habit forming. I was prescribed 50mg every 8 hrs but increased my dose to 2tabs twice a day. I told my Doc, and he said that was okay. I dont feel high or anything and it basically just takes the edge off of my pain. I like it for the fact that I do not get all sleepy as with other medication. Only problems is occassional nausea and sometimes insomnia. I guess this is common.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jun 2010 • 2 answers
Posted 3 Apr 2014 • 3 answers
Posted 22 Nov 2014 • 4 answers
Posted 3 Apr 2015 • 3 answers
When stopping tramadol, will it cause you to have seizures? I take two 50 MG a day. some days I don?
Posted 18 Apr 2016 • 2 answers